Alert archive / Missouri / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 198, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Aug 13, 2005, 3:19 PM CDT for Franklin County, Missouri. It was in force for 30 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 13, 2005, 3:19 PM CDT (20:19 UTC)
- Expired
- Aug 13, 2005, 3:49 PM CDT
- In force
- 30 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Franklin County, MO
The radar
The St Louis radar (KLSX), 42 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 13, 3:20 PM CDT | TSTM WND DMG | 2 S Union, MO | TREES BLOCKING HIGHWAY 47 BETWEEN UNION AND ST CLAIR...REPORTED BY STATE HIGHWAY PATROL |
| Aug 13, 3:25 PM CDT | TSTM WND DMG | St. Clair, MO | PART OF ROOF BLOWN OFF OF BUDGET LODGING MOTEL...REPORTED BY FRANKLIN COUNTY SHERIFF. |
| Aug 13, 3:30 PM CDT | TSTM WND DMG | St. Clair, MO | 4 TO 7 INCH TREE LIMBS DOWNED |
| Aug 13, 3:45 PM CDT | TSTM WND DMG | Gray Summit, MO | NUMEROUS TREES DOWNED ALONG COLEMAN ROAD TO I-44. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.3 hours before the alert went out and 282 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 326 J/kg
- Mixed-layer CIN
- -155 J/kg
- Mixed-layer LCL
- 1006 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -72 m²/s²
- 0-3 km storm-relative helicity
- -56 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 132020 SVRLSX MOC071-132100- /O.NEW.KLSX.SV.W.0198.050813T2019Z-050813T2100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 319 PM CDT SAT AUG 13 2005 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN FRANKLIN COUNTY IN EAST CENTRAL MISSOURI * UNTIL 400 PM CDT * AT 316 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ST. CLAIR...AND MOVING NORTHEAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... VILLA RIDGE GRAY SUMMIT PACIFIC SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3838 9113 3823 9101 3834 9075 3858 9075 $$ BYRD
1 follow-up statement
000 WWUS53 KLSX 132049 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 348 PM CDT SAT AUG 13 2005 MOC071-132058- /O.CAN.KLSX.SV.W.0198.000000T0000Z-050813T2100Z/ FRANKLIN MO- 348 PM CDT SAT AUG 13 2005 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN FRANKLIN COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE COUNTY. ADDITIONAL STRONG THUNDERSTORMS ARE POSSIBLE...AND A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9 PM. LAT...LON 3838 9113 3823 9101 3834 9075 3858 9075 $$ BYRD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 3:30 AM CDT, 11 hours 49 minutes earlier.
Area forecast discussion, Aug 13, 3:30 AM CDT, 11 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 330 AM CDT SAT AUG 13 2005 .DISCUSSION... FRONTAL BOUNDARY CURRENTLY IN NRN MO AND SAGGING SWD WITH NELY FLOW AND MDT PRES RISES TO THE NORTH. BLOCKY PATTERN PERSISTS OVER ALASKA/NWRN CANADA WITH UNSEASONABLY STG S/W ROTATING S FROM THE ARCTIC THROUGH SASKATCHEWAN AND THEN CURLS EWD THROUGH SRN CANADA. SFC HIGH OVER THE ROCKIES SPREADS OUT ACROSS NRN PLAINS INTO THE GREAT LAKES OFFERING A WINDING FRONTAL BOUNDARY THAT SHOULD HOLD THROUGH EARLY TO MID WEEK NEXT WEEK. LOOK FOR CONVECTION/FROPA TO COMBINE TO HOLD TEMPS SVRL DEGREES BELOW PREVIOUS DAYS AND HAVE INSTILLED MDT/HIGH POPS FOR SEVERAL PERIODS. ANTECEDANT DRY COND KEEP ME FROM NOTING ANY HIGHLIGHTS BUT I THINK PRECIP WILL BECOME MORE FOCUSED AND ORGANIZED OVER THE NEXT COUPLE OR THREE DAYS AND WILL MENT LCL HVY AMOUNTS AT TIMES. PRECIPITABLE WATER VALUES BECOME QUITE HIGH AND PCPN ACTIVITY WILL BE VERY EFFICIENT SO WILL NEED TO KEEP A CLOSE EYE ON ACTIVITY THROUGH THE NEXT 3-5 DAYS. RELATIVE GOT 1.75 THIS EVENING NEAR ST. PAUL....35 MI NW OF ST LOUIS IN A DOWNPOUR THERE. SVRL S/W COULD ROTATE THROUGH THIS TROF THROUGH THE AREA AND IT COULD GET INTERESTING BFORE ALL THIS ENDS. MUST KEEP A CLOSE WEATHER WATCH ON THIS W/TIME. && && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && PEDIGO
Hazardous weather outlook, Aug 13, 1:35 PM CDT, 1 hour 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 135 PM CDT SAT AUG 13 2005 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-141200- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY- CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL- IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON- MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY- MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS- SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS- ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL- 135 PM CDT SAT AUG 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL BE LIKELY ACROSS AREAS NORTH OF INTERSTATE 70...WITH COVERAGE IN A MORE SCATTERED NATURE TO THE SOUTH...AS A COLD FRONT ACROSS NORTHERN MISSOURI AND CENTRAL ILLINOIS INTERSECTS VERY MOIST AND MODERATELY UNSTABLE AIR. SOME OF THE STRONGER STORMS MAY APPROACH SEVERE LIMITS LATE THIS AFTERNOON AND EARLY THIS EVENING...WITH GUSTS TO 50 MPH AND PEA SIZED HAIL POSSIBLE. DUE TO THE STATIONARY NATURE OF THE FRONTAL BOUNDARY DRAPED ACROSS OUR AREA AND THE HIGH LEVELS OF ATMOSPHERIC MOISTURE THAT EXIST... THE HEAVY RAINFALL POTENTIAL WILL BE HEIGHTENED TONIGHT FOR AREAS ROUGHLY ALONG AND NORTH OF INTERSTATE 70...WHERE RAINFALL TOTALS IN EXCESS OF 2 INCHES WILL BE LOCALLY POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE CHANCE FOR THUNDERSTORMS WILL CONTINUE THROUGH EARLY WEDNESDAY AS THE FRONTAL BOUNDARY WILL LINGER ACROSS OUR REGION THROUGH THAT TIME. ANOTHER COLD FRONT WILL APPROACH OUR REGION BY LATE WEEK... WITH THE CHANCE FOR THUNDERSTORMS RETURNING BY LATE THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. SPOTTERS ARE ENCOURAGED TO REPORT HEAVY RAINFALL TO THE NATIONAL WEATHER SERVICE. TES
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 3:27 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson | 51 min |
| Aug 13, 3:53 PM CDT | Severe Thunderstorm Warning | LSX | Saint Louis | 52 min |
| Aug 13, 3:59 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles | 46 min |
| Aug 13, 4:06 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Montgomery, Pike | 41 min |
| Aug 13, 4:13 PM CDT | Severe Thunderstorm Warning | LSX | City of Saint Louis | 47 min |
| Aug 13, 4:14 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone | 56 min |
| Aug 13, 4:31 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Cole, Osage | 41 min |
| Aug 13, 4:46 PM CDT | Severe Thunderstorm Warning | LSX | Monroe | 46 min |
| Aug 13, 4:59 PM CDT | Severe Thunderstorm Warning | LSX | Pike, Ralls | 50 min |
| Aug 13, 5:03 PM CDT | Severe Thunderstorm Warning | LSX | Gasconade | 44 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.